Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 69, NWS Nashville, TN

June 5, 19984 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 5, 1998, 5:58 AM CDT for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 1998, 5:58 AM CDT (10:58 UTC)
Expired
Jun 5, 1998, 9:00 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Bedford County, TN, Franklin County, TN, Lincoln County, TN, Moore County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 051058
FFWBNA
TNC003-007-031-051-061-103-115-127-153-051400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
558 AM CDT FRI JUN 5 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEDFORD COUNTY IN MIDDLE TENNESSEE
  BLEDSOE COUNTY IN SOUTHEASTERN TENNESSEE
  COFFEE COUNTY IN MIDDLE TENNESSEE
  FRANKLIN COUNTY IN MIDDLE TENNESSEE
  GRUNDY COUNTY IN SOUTHEASTERN TENNESSEE
  LINCOLN COUNTY IN MIDDLE TENNESSEE
  MARION COUNTY IN SOUTHEASTERN TENNESSEE
  MOORE COUNTY IN MIDDLE TENNESSEE
  SEQUATCHIE COUNTY IN SOUTHEASTERN TENNESSEE

* UNTIL 900 AM CDT

* AT 553 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUED TO
  MOVE ACROSS THE ALREADY SATURATED GROUND PRODUCING FLASH FLOODING.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN!

SW/TT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:15 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 5, 2:15 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 AM CDT FRI JUN 5 1998

FIRST ROUND OF SVR WX ALREADY MOVG INTO THE FA ERLY THIS AM AND
EXPECT ANOTHER ROUND LATE THIS AFTN/EVE ACROSS ESPECIALLY MY SRN
COUNTIES.

LARGE SQUALL LINE MOVG INTO WRN TN/NW MISSISSIPPI ATTM SHOULD CONT
EWD QUICKLY AND WL MAKE IT INTO MY WRN COUNTIES BY MORNING. FIRST
LINE OUT AHEAD OF THIS MAIN BOW ECHO CONFIGURATION IS MOVG THRU FA
ATTM W/SCTD SVR WX AND FLASH FLOODING BEING REPORTED. EXPECT A
OUTFLOW BOUNDARY TO BE THE FOCUS FOR LATER TSRA THIS AFTN/ERLY EVE
FOR ESPECIALLY IN SRN PART OF FA. RECOMMEND WE MENTION SVR POSSIBILITY
FOR FA TDA AND ALSO HEAVY RAINFALL W/CONTINUED FLASH FLOODING BEING A
POSSIBILITY. FOR NOW...RECOMMEND WE KEEP FLASH FLOOD WATCH FOR FA BASED
ON MODELS KEEPING CATEGORICAL POPS AND TSRA POSSIBLE.

AS FAR AS POPS ARE CONCERNED...RECOMMEND WE GO NEAR CATEGORICAL TDA AND
DROP POPS SOMEWHAT TO 50 PCT FOR FA TNGT AS CDFNT DROPS SEWD THRU FA.
FOR SATURDAY...LINGERING AM SHOWERS W/30 POP LOOKS GOOD.
AS FAR AS TEMPS ARE CONCERNED...CURRENT FCST LOOKS GOOD.

TROUTMAN

In the hours before

Local storm report, Jun 5, 1:55 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
155 AM CDT FRI JUN 5 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0125 AM    DOVER                     TN   FLASH FLOODING
06/05/98   STEWART                        LOCAL LAW ENFORCEMENT
                                          REPORTED FLASH FLOODING TO A
                                          HOME IN DOVER.

0135 AM    3 NE ERIN                 TN   FLASH FLOODING
06/05/98   HOUSTON                        LOCAL LAW ENFORCEMENT
                                          REPORTED WATER OVER HIGHWAY
                                          231.

0135 AM    3 SE ERIN                 TN   FLASH FLOODING
06/05/98   HOUSTON                        LOCAL LAW ENFORCEMENT
                                          REPORTED WATER OVER HIGHWAY 49.
Local storm report, Jun 5, 1:58 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
158 AM CDT FRI JUN 5 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0143 AM    CUMBERLAND FURNACE        TN   HIGH WIND
06/05/98   DICKSON                        60 MPH WIND REPORTED BY
                                          LOCAL LAW ENFORCEMENT.

TT
Local storm report, Jun 5, 1:58 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
158 AM CDT FRI JUN 5 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0143 AM    CUMBERLAND FURNACE        TN   HIGH WIND
06/05/98   DICKSON                        60 MPH WIND REPORTED BY
                                          LOCAL LAW ENFORCEMENT.

TT
Special weather statement, Jun 5, 5:43 AM CDT, 15 minutes before
TNZ005-006-022>025-055>057-093-051130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CDT FRI JUN 5 1998

...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST MIDDLE
TENNESSEE HAS BEEN CANCELLED...
THE IMMEDIATE THREAT FOR SEVERE WEATHER IN THESE AREAS HAS ENDED.

TT
Special weather statement, Jun 5, 5:43 AM CDT, 15 minutes before
TNZ005-006-022>025-055>057-093-051130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CDT FRI JUN 5 1998

...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST MIDDLE
TENNESSEE HAS BEEN CANCELLED...
THE IMMEDIATE THREAT FOR SEVERE WEATHER IN THESE AREAS HAS ENDED.

TT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:44 AM CDTFlash Flood WarningOHXBenton, Houston, Montgomery, Stewart3 hr
Jun 5, 1:06 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart49 min
Jun 5, 1:47 AM CDTSevere Thunderstorm WarningOHXCheatham48 min
Jun 5, 2:08 AM CDTSevere Thunderstorm WarningOHXDavidson47 min
Jun 5, 2:32 AM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson, Wilson3 hr
Jun 5, 2:42 AM CDTFlash Flood WarningOHXMacon, Sumner, Trousdale3 hr
Jun 5, 3:39 AM CDTFlash Flood WarningOHXDickson, Houston, Montgomery, Stewart3 hr
Jun 5, 3:39 AM CDTFlash Flood WarningOHXBenton, Humphreys3 hr
Jun 5, 3:54 AM CDTSevere Thunderstorm WarningOHXDecatur, Perry46 min
Jun 5, 3:58 AM CDTSevere Thunderstorm WarningOHXWayne47 min
Jun 5, 4:28 AM CDTSevere Thunderstorm WarningOHXLawrence42 min
Jun 5, 4:49 AM CDTSevere Thunderstorm WarningOHXGiles31 min
Jun 5, 5:04 AM CDTSevere Thunderstorm WarningOHXLincoln31 min
Jun 5, 5:31 AM CDTSevere Thunderstorm WarningOHXFranklin49 min
Jun 5, 5:37 AM CDTFlash Flood WarningOHXDavidson, Rutherford, Sumner, Trousdale, Wilson3 hr
Jun 5, 5:37 AM CDTFlash Flood WarningOHXCheatham, Robertson, Williamson3 hr
Jun 5, 5:37 AM CDTFlash Flood WarningOHXMacon3 hr
Jun 5, 5:58 AM CDTFlash Flood WarningOHXBledsoe, Grundy, Marion, Sequatchie3 hr
Jun 5, 5:58 AM CDTFlash Flood WarningOHXCoffee3 hr
Jun 5, 6:38 AM CDTFlash Flood WarningOHXMontgomery3 hr
Jun 5, 5:10 PM CDTSevere Thunderstorm WarningOHXPutnam, White60 min
Jun 5, 5:50 PM CDTSevere Thunderstorm WarningOHXSmith45 min

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.